Alert archive / Texas / Flash Flood Warnings in 2000

Flash Flood Warning 27, NWS San Angelo, TX

June 29, 2000Jones County, Texas

NWS San Angelo, TX issued this flash flood warning at Jun 29, 2000, 9:22 AM CDT for Jones County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 29, 2000, 9:22 AM CDT (14:22 UTC)
Expired
Jun 29, 2000, 1:30 PM CDT
In force
4 hr
Issued by
NWS San Angelo, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Jones County, TX

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 2.4 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2000-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2000-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-156 J/kg
Mixed-layer LCL
1233 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSJT 291423
FFWSJT
TXC253-291830-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
922 AM CDT THU JUN 29 2000

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  JONES COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 130 PM CDT

* AT 920 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY  
  HEAVY RAIN BETWEEN HAMLIN AND MERKEL...MOVING EAST AT 10 MPH.

* RAINFALL TOTALING 2 TO 4 INCHES HAS FALLEN IN THE WARNED         
  AREA...WITH ADDITIONAL RAINFALL UP TO 2 INCHES EXPECTED THROUGH 
  130 PM CDT.

SOME ROADS THAT MAY BE IMPACTED BY THE FLOOODING INCLUDE... FM 126 
FROM MERKEL TO HAMLIN AND HIGHWAY 180 BETWEEN MCCAULLEY AND ANSON.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL 
CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES AND 
ARROYOS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH 
MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. DO NOT ATTEMPT TO
DRIVE AROUND BARRICADES. MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES.

LAT...LON 3292 10011 3254 10011 3255 9966 3294 9962

TEW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 6:40 AM CDT, 2 hours 42 minutes earlier.

Area forecast discussion, Jun 29, 6:40 AM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
640 AM CDT THU JUN 29 2000

MESOSCALE COMPLEX TO THE WEST HAS JUST ABOUT DIED...ESPECIALLY ON THE
SOUTHERN FLANK. HOWEVER...NUMEROUS SHOWERS AND STORMS CONTINUE ACROSS
THE BIG COUNTRY. HOURLY RAINFALL RATES NOT ALL THAT IMPRESSIVE...BUT
AFTER 4 HOURS ON NEAR CONTINUOUS RAINFALL...GROUND BEGINNING TO
SATURATE. WITH THE FRONT EXPECTED TO REMAIN IN THE AREA THROUGH THE
AFTERNOON...AND THE POSSIBILITY OF HEAVIER RAINFALL LATER TODAY...WILL
GO AHEAD AND ISSUE A FLASH FLOOD WATCH FOR THE ENTIRE BIG COUNTRY. WILL
ALSO TWEAK POP NUMBERS ACROSS THE SOUTH...WHERE LITTLE IS GOING ON AT
THE MOMENT.

.SJT...FLASH FLOOD WATCH FOR THE BIG COUNTRY TODAY.

07
N

In the hours before

Special weather statement, Jun 29, 5:45 AM CDT, 3 hours 37 minutes before
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140-
154-155-168>170-291415-

WEST CENTRAL TEXAS THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
545 AM CDT THU JUN 29 2000

...NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED TODAY ACROSS THE BIG
COUNTRY AND NORTHERN HEARTLAND WITH LESS COVERAGE ELSEWHERE...

EARLY THIS MORNING...A STATIONARY FRONT EXTENDED FROM NEAR MIDLAND...
TO ABILENE...TO NEAR TYLER. LOW LEVEL CONVERGENCE ALONG THE FRONT
WILL PERSIST TODAY...PRODUCING NUMEROUS SHOWERS AND THUNDERSTORMS
ACROSS THE BIG COUNTRY AND NORTHERN HEARTLAND...ESPECIALLY DURING THE
MORNING. BECAUSE THE PRECIPITATION WILL BE SLOW MOVING...LOCALLY
HEAVY RAINFALL IS POSSIBLE WITH SCATTERED RAINFALL AMOUNTS IN EXCESS
OF ONE INCH.

SCATTERED SHOWERS AND THUNDERSTORMS ARE ANTICIPATED ACROSS THE
CONCHO VALLEY TODAY...MAINLY IN THE AFTERNOON...AS OUTFLOW
BOUNDARIES...FROM THUNDERSTORMS THAT OCCURRED OVERNIGHT OVER THE
PERMIAN BASIN...INTERACT WITH THE MOIST ATMOSPHERE AND DAYTIME
HEATING. LOCALLY HEAVY RAINFALL IS POSSIBLE FROM SOME STORMS.

ACROSS THE NORTHERN EDWARDS PLATEAU AND NORTHWEST HILL COUNTRY...
THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE EVENING
HOURS. THUNDERSTORM COVERAGE WILL PROBABLY BE MORE LIMITED HERE.

SEVERE THUNDERSTORMS ARE NOT EXPECTED.

SPOTTER ACTIVATION IS NOT ANTICIPATED..

FOR THE SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO OUTLOOK SEE
PRODUCT LBBSPSMAF. FOR THE SOUTH PLAINS OUTLOOK SEE PRODUCT
LBBSPSLBB. FOR THE CENTRAL OKLAHOMA OUTLOOK SEE PRODUCT OKCSPSOKC.
FOR THE NORTH TEXAS OUTLOOK SEE PRODUCT FTWSPSFTW. FOR THE SOUTH
CENTRAL TEXAS OUTLOOK SEE PRODUCT SATSPSSAT.

22

N

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 9:00 AM CDTFlash Flood WarningSJTFisher4 hr

Nearby

Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.